Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 216, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 13, 2005, 5:53 PM EDT for Ashland County, Ohio. It was in force for 67 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2005, 5:53 PM EDT (21:53 UTC)
- Expired
- Aug 13, 2005, 7:00 PM EDT
- In force
- 67 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Ashland County, OH
The radar
The Cleveland radar (KCLE), 67 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 5:58 PM EDT | TSTM WND DMG | Ashland, OH | TREES DOWN ALONG THE ENTIRE PATH OF THE STORM FROM WEST OF ASHLAND NEAR ROUTES 96 AND 1153...THROUGH THE AHSLAND CITY LIMITS...TO THE EASTERN COUNTY BORDER. |
| Aug 13, 6:10 PM EDT | HAIL 0.88 | Ashland, OH | |
| Aug 13, 6:20 PM EDT | TSTM WND DMG | Ashland, OH | SEVERAL LARGE TREES DOWN IN THE CITY LIMITS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 13, 4:05 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.9 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 377 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1439 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 132153
SVRCLE
OHC005-132300-
/O.NEW.KCLE.SV.W.0216.050813T2153Z-050813T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
553 PM EDT SAT AUG 13 2005
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ASHLAND COUNTY IN NORTH CENTRAL OHIO
* UNTIL 700 PM EDT
* AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR
ASHLAND...AND MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE SAVANNAH...ASHLAND AND POLK.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4101 8218 4100 8218 4098 8213 4080 8213
4079 8228 4078 8229 4078 8237 4081 8241
4097 8241
$$1 follow-up statement
000
WWUS51 KCLE 132216
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
614 PM EDT SAT AUG 13 2005
OHC005-132300-
/O.CON.KCLE.SV.W.0216.000000T0000Z-050813T2300Z/
ASHLAND OH-
614 PM EDT SAT AUG 13 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM EDT FOR
ASHLAND COUNTY...
AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS
LOCATED NEAR POLK...AND MOVING EAST AT 20 MPH.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
HAIL UP TO NICKEL SIZE HAS BEEN REPORTED IN THE CITY OF ASHLAND
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT.
LAT...LON 4101 8218 4100 8218 4098 8213 4080 8213
4079 8228 4078 8229 4078 8237 4081 8241
4097 8241
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:25 PM EDT, 3 hours 28 minutes earlier.
Area forecast discussion, Aug 13, 2:25 PM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 225 PM EDT SAT AUG 13 2005 .SHORT TERM (TODAY THRU MONDAY)... KIND OF A TOUGH FCST TDA WITH MODELS AGN HAVING DIFFS IN THE SHORT TERM. FIRST THOUGHT WAS TO FOLLOW THE NAM SOL OF A FASTER FRONTAL MOVEMENT. THINKING WAS THAT CONVECTION WOULD FIRE NXT FEW HRS OVER SRN IN/ERN IL WHERE BEST DEWPOINT AND INSTABILITY IS OCCURING. WAS THEN EXPECTING THIS PRECIP TO MOVE ENE ACRS FA AND WAS HOPING FRONT WOULD SAG S ACRS AREA LATER TGNT IN WAKE OF THIS PRECIP. HOWEVER CONSENSUS FROM NEIGHBORING OFFICES IS TO FOLLOW SLOWER GFS WHICH DVELPS A TRIPLE POINT OVR NW OH TGNT AND THUS HAS BEST PRECIP CHCS THAT AREA. THUS WL FOLLOW KIND OF A GENERIC COMPROMISE SOL THIS FCST. ALL AREAS WL CONT TO SEE LIKELY POPS TGNT AND SUN. PRECIP WL LIKELY BE FAIRLY SCT AT FIRST BUT DO EXPCT IT TO FILL IN SUM LATER TGNT. BNDRY SHOULD FINALLY MAKE IT S OF FA TMRW NGT. COULD BE SUM RESIDUAL SHRA BEHIND FNT SUN EVE AND WL HANG ON TO CHC WORDG TMRW EVE. INSTABILITY DOES NOT APPR TO BE ALL THAT GREAT TDA AS 7H TEMPS PROGGED TO BE ARND 9 DEG AT 18Z GIVING NOMINAL MID LEVEL LAPSE RATES. LITTLE BIT MORE UNSTABLE FURTHER DOWN SOUNDINGS BUT HAVE TO GET TO SRN 1/3 OF FA BEFORE CAPES GET TO 1000 J/KG. THUS NOT REALLY EXPECTING MUCH IF ANY SVR WX THIS AFT AND EVE. BEST INSTABILTY RIGHT NOW OVER THE ERN 1/3 OF AREA AND HAVE SEEN SUM NEW DEVLOPMENT THIS AREA PAST FEW VOLUME SCANS. DRY WX EXPCTED MON AND MON NIGHT AS SFC HI BLDS IN. WL SEE DRIER NELY FLOW FOR BEGINNING OF WORKWEEK AND DWPTS SHOULD FINALLY DROP OFF. GUID TEMPS IN DECENT AGREEMENT WITH ABUNDANT CLOUDINESS AND WL BE FOLLOWED FAIRLY CLOSELY TDA. && .LONG TERM (TUE THRU SAT)... LOOKS LIKE RETURN TO MORE NORMAL LIKE TEMPS IN STORE FOR FA AS PATTERN SET TO BECOME ZONAL DURG LONG TERM. WESTERLIES WL ZET UP JUST N OF AREAS SO PATTERN SOULD BE PROGRESSIVE. ALTHO IT APPRS THERE WL BE A SERIES OF UPPER LEVEL DISTURBANCES PASSING THRU THE RGN DURG PD...SFC HI RMNS ENTRENCHED OVER LERI THROUGH ERLY THU. GIVEN NE TO ELY FLOW ASSOC WITH THIS FEATURE THINK PRECIP WL BE HARD TO COME BY AS FRONTAL BNDRY SHOULD RMN S OF THE AREA. CHCS FOR PRECIP WL INCR FOR THE END OF THE WORKWEEK AS LOW PRES WL DVLP OVER THE LWR LAKES AND DRAG A CDFNT ACRS FA ON FRI. HIGH PRES WL AGAIN BLD OVER AREA FM THE NW NEXT SAT. AS FAR AS TEMPS GO...HIGHS WL BE A DEG OR TWO ABV OR BLO FOR MOST OF THE LONG RANGE PD. WARMEST DAY OF THE WEEK WL BE FRI AS SWLY FLOW AHD OF CDFNT COULD PUSH TEMPS INTO THE MID 80S. ALL IN ALL CONFIDENCE FAIRLY GOOD TDA AS MODELS HAVE BEEN CONSISTENT IN TRENDING TO THE MORE PROGRESSIVE PATTERN. AS USUAL SUM SLIGHT TIMING DIFFS EXIST BUT THESE WL BE RESOLVED AS TIME GOES ON. && .AVIATION (18Z-18Z)... CDFNT ACROSS EXTREME NRN OH AND NW PA WILL SAG S. IT WILL PROBABLY WAVER. SOME MODEL QUESTIONS AS TO WHETHER IT WILL CONTINUE TO SAG S OR A WAVE WILL DEVELOP ALONG IT FOR LATER TONIGHT...GFS HAS THIS FEATURE. IN THE SHORT TERM ONE AREA OF INSTABILITY IS OVER E CENTRAL FORECAST AREA MOVING E AND ANOTHER OVER CENTRAL INDIANA. TSTMS SHOULD DEVELOP IN THAT AREA THIS AFTN AND TRACK ACROSS THE SOUTHERN FORECAST AREA...MFD...CAK AND YNG THIS EVE. SATELLITE SHOWS A S/WV IOWA TO OK WHICH WILL MOVE ACROSS THE REGION LATE TONIGHT AND WITH THE MOISTURE SOME RAIN...MAINLY RAIN AS PER AMS BECOMING MORE STABLE. MVFR CONDITIONS WILL DEVELOP TONIGHT ESPECIALLY NEAR THE FRONTAL BOUNDARY. .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. SHORT TERM...KUBINA LONG TERM...KUBINA AVIATION...KIELTYKA
Hazardous weather outlook, Aug 13, 4:59 AM EDT, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 459 AM EDT SAT AUG 13 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-140858- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 459 AM EDT SAT AUG 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY THUNDERSTORMS ARE EXPECTED TODAY BUT ORGANIZED SEVERE WEATHER IS NOT LIKELY. HOWEVER...SOME STORMS WILL BE STRONG AND ISOLATED STORMS COULD BECOME SEVERE. .DAYS TWO THROUGH SEVEN... ADDITIONAL THUNDERSTORMS ARE EXPECTED ON SUNDAY. ORGANIZED SEVERE WEATHER IS NOT EXPECTED BUT ISOLATED SEVERE STORMS MAY OCCUR. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY TODAY OR TONIGHT.
In the hours before
Special weather statement, Aug 13, 4:20 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 420 PM EDT SAT AUG 13 2005 OHZ003-006>011-017>020-027>031-036>038-047-140200- ASHLAND OH-CRAWFORD OH-CUYAHOGA OH-ERIE OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LORAIN OH-LUCAS OH-MARION OH-MEDINA OH-MORROW OH- OTTAWA OH-RICHLAND OH-SANDUSKY OH-SENECA OH-WAYNE OH-WOOD OH- WYANDOT OH- INCLUDING THE CITIES OF...ASHLAND...BOWLING GREEN...BUCYRUS... CLEVELAND...ELYRIA...FINDLAY...FOSTORIA...FREMONT...LORAIN... MANSFIELD...MARION...MEDINA...MILLERSBURG...MOUNT GILEAD... MOUNT VERNON...NORWALK...PORT CLINTON...SANDUSKY...TIFFIN...TOLEDO... UPPER SANDUSKY AND WOOSTER 420 PM EDT SAT AUG 13 2005 ...SEVERE THUNDERSTORM WATCH 718 IS IN EFFECT UNTIL 10 PM EDT... THERE IS A SEVERE THUNDERSTORM WATCH IN EFFECT FOR MUCH OF NORTH CENTRAL AND NORTHWEST OHIO UNTIL 10 PM EDT. THIS WATCH INCLUDES THE FOLLOWING OHIO COUNTIES: LUCAS. WOOD. HANCOCK. OTTAWA. SANDUSKY. SENECA. WYANDOT. CRAWFORD. MARION. MORROW. ERIE. HURON. RICHLAND. ASHLAND. KNOX. LORAIN. CUYAHOGA. MEDINA. WAYNE. HOLMES. HAIL TO ONE INCH IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. OUDEMAN
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 4:15 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Wyandot | 61 min |
| Aug 13, 4:37 PM EDT | Severe Thunderstorm Warning | CLE | Marion | 57 min |
| Aug 13, 5:23 PM EDT | Severe Thunderstorm Warning | CLE | Morrow, Richland | 67 min |
| Aug 13, 5:36 PM EDT | Severe Thunderstorm Warning | CLE | Wyandot | 54 min |
| Aug 13, 6:15 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 20 min |
| Aug 13, 6:33 PM EDT | Tornado Warning | CLE | Wayne | 42 min |
| Aug 13, 6:58 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 64 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.